Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 131, NWS St. Louis, MO

December 1, 2018Marion County, Missouri

NWS St. Louis, MO issued this river flood warning at Dec 1, 2018, 9:24 AM CST for Marion County, Missouri. It took effect at Dec 1, 2018, 9:43 AM CST. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Dec 1, 2018, 9:24 AM CST (15:24 UTC)
In effect from
Dec 1, 2018, 9:43 AM CST
Expired
Dec 1, 2018, 10:01 PM CST
In force
12 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Marion County, MO

The radar

The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North River (MO) at Palmyra (PALM7).

Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

932 
WGUS43 KLSX 011533 CCA
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
924 AM CST Sat Dec 1 2018

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  North River at Palmyra

.This Flood Warning is based on around 1 inch of precipitation the
past 24 hours and less than one half inch forecast in the next 48 hours 
as well as snowmelt from last week's snowfall...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC127-021524-
/O.NEW.KLSX.FL.W.0131.181201T1543Z-181202T2345Z/
/PALM7.1.ER.181201T1543Z.181201T1800Z.181201T2345Z.NO/
924 AM CST Sat Dec 1 2018

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the North River at Palmyra
* until Sunday afternoon.
* At  8:30 AM Saturday the stage was 11.7 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by late this 
  morning and crest near 15.4 feet by this afternoon. The river is 
  forecast to fall below flood stage by late this afternoon.
* Impact:  At 14.0 feet...Marion County Rd 341 north of Palmyra 
  inundated. Significant agricultural land flooding...right bank.
* Impact:  At 13.5 feet...County Road 333, east of Palmyra, begins to 
  flood.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     12/02  12/03  12/04  12/05  12/06

North River
  Palmyra         13.0   11.70      11.1    7.7    5.8    5.1    4.9


&&


LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170




$$
1 follow-up statement
643 
WGUS83 KLSX 020401
FLSLSX
Flood Statement
National Weather Service St Louis MO
1001 PM CST Sat Dec 1 2018

...The flood warning is cancelled for the following rivers in 
Missouri...
 
  North River at Palmyra

.This Flood Warning was based on around 1 inch of precipitation the
past 24 hours and less than one half inch forecast in the next 48 hours 
as well as snowmelt from last week's snowfall...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC127-020431-
/O.CAN.KLSX.FL.W.0131.000000T0000Z-181202T2345Z/
/PALM7.1.ER.000000T0000Z.181201T2000Z.181202T0119Z.NO/
1001 PM CST Sat Dec 1 2018

The Flood Warning is cancelled for
  the North River at Palmyra.
* At  9:30 PM Saturday the stage was 11.5 feet.
* Flood stage is 13.0 feet.
* The river fell below flood stage at  7:19 PM Saturday.
* The river will continue falling to 6.6 feet by Monday morning.


&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     12/02  12/03  12/04  12/05  12/06

North River
  Palmyra         13.0   11.48       9.3    6.6    5.1    5.0    4.9


&&


LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170




$$

Maples

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 1, 5:47 AM CST, 3 hours 37 minutes earlier.

Area forecast discussion, Dec 1, 5:47 AM CST, 3 hours 37 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
547 AM CST Sat Dec 1 2018

.SHORT TERM...  (Through Late Tonight)
Issued at 321 AM CST Sat Dec 1 2018

A large area of rain with embedded thunderstorms was moving
through most of the forecast area early this morning well ahead of
an upper level low and associated surface low over south central KS
and north central OK.  A warm front extended east of the surface low
through southern MO.  These showers and storms will continue early
this morning due to strong low level warm air advection, theta-e
advection and moisture convergence on the nose of a strong south-
southwesterly low level jet.  The best coverage of rain this morning
will occur across northeast MO and west central and southwest IL as
the dry slot southeast of the upper level low shuts off most of the
rain across central and southeast MO.  By late morning much of the
rain may shift north and east of our forecast area allowing partial
clearing to destabilize the atmosphere and leading to the potential
for severe storms this afternoon.  Steep lapse rates due to
relatively cold mid level temperatures southeast of the upper level
low combined with strong low-mid level wind shear due to an 80 kt
mid level wind max southeast of the upper level low may lead to the
development of isolated low topped supercells this afternoon along
the northward moving warm front and ahead of the eastward moving
cold front. Unseasonably warm highs can be expected this afternoon,
particularly across east central and southeast MO and southwest IL,
at least 20 degrees above normal.  The better instability will shift
east of the forecast area by late evening with lingering light rain
across parts of northeast MO and west central IL near the upper
level and associated surface low.

GKS

.LONG TERM...  (Sunday through Friday)
Issued at 321 AM CST Sat Dec 1 2018

A broad long wave trof will dominate the western 3/4ths of the
Nation at the start of the period. An upper low and westward
extending trof will compose part of the eastern portion of the long
wave, and the upper low will move east-northeast into the lower
Great Lakes on Sunday and the westward extending trof slowly sags
southward into MO. Some very weak large scale forcing associated
with a quasi-deformation might bring some light precipitation or at
least a chance to northeast MO and west central IL. The thermal
profiles suggest this would be predominately rain but I could not rule
out a little rain/snow mix in the far northwest CWA.

The upper trof axis will continue to sag southeastward on Sunday
night bringing a secondary cold front through the region. Weak large
scale ascent again might produce some rain or snow from central and
northeast MO into west central IL in the post-frontal air mass, but
any precipitation amounts of either look light, and snow
accumulations should they occur will even be lighter.

The trof finally weakens and shifts to the east on Monday with any
forcing weakening rapidly and any residual precipitation threat
quite spotty and light in nature. Temperatures Monday will be much
colder in the wake of the Sunday night fropa with stratus
expected to blanket the area.

Northwest flow aloft will then become dominant by midweek as the
broad longwave trof translates eastward. It looks quite chilly
Tuesday into Wednesday with below to well below average temperatures.

The GFS and ECMWF begin to diverge Wednesday night and this persists
into the later part of the week. A split flow evolves with an upper
trof over the western U.S. and another trof extending southward from
near the Hudson Bay area. The ECWMF shows a rather prominent short
wave in the northern stream which along with low level WAA would
bring a snow chance Wednesday night into Thursday. The trof then
continues to deepen as it moves east and building surface high
pressure into the area in the wake of the Thursday system shunts any
perception threat south of the area until Friday night when the
western trof moves into the area. Alternatively the GFS is not as
amplified with the northern stream and would suggest a chance of
wintry precipitation across southern MO beginning Thursday night.

Glass

&&

.AVIATION...  (For the 12z TAFs through 12z Sunday Morning)
Issued at 529 AM CST Sat Dec 1 2018

The current shower activity will shift north and east of the taf
sites by 13Z or 14Z this morning. A warm front extending southeast
from a surface low over eastern KS will shift north-northeastward
through the taf sites today. Scattered showers and thunderstorms
will redevelop this afternoon as the atmosphere destabilizes with
partial clearing. VFR conditions can be expected in COU and the St
Louis metro area later this morning, and in UIN this afternoon as
the low level stratus clouds dissipate. The east-northeast
surface winds will veer around to a southwesterly direction by
late afternoon or early evening as the warm front shifts north of
the taf sites. MVFR cloud ceiling heights will return to UIN and
COU this evening.

SPECIFICS FOR KSTL: The current shower activity will shift north
and east of STL by 13Z this morning. A warm front extending
southeast from a surface low over eastern KS will shift north-
northeastward through STL this afternoon. Scattered showers and
thunderstorms will redevelop this afternoon as the atmosphere
destabilizes with partial clearing. VFR conditions can be expected
later this morning as the low level stratus clouds dissipate. The
east-northeast surface winds will veer around to a southwesterly
direction by early evening as the warm front shifts north of STL.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Dec 1, 5:01 AM CST, 4 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
501 AM CST Sat Dec 1 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021115-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
501 AM CST Sat Dec 1 2018

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Scattered severe thunderstorms are possible across eastern Missouri
and western Illinois this afternoon and early this evening. Large
hail, damaging winds, and isolated tornadoes are the primary severe
weather threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon.

Glass

In the hours before

Local storm report, Dec 1, 4:37 AM CST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
437 AM CST SAT DEC 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     TSTM WND DMG     CENTERVILLE             37.44N 90.96W
12/01/2018                   REYNOLDS           MO   LAW ENFORCEMENT

            TREES BLOWN DOWN.

&&

GKS
Local storm report, Dec 1, 4:38 AM CST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
438 AM CST SAT DEC 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TSTM WND DMG     LESTERVILLE             37.46N 90.83W
12/01/2018                   REYNOLDS           MO   LAW ENFORCEMENT

            TREES BLOWN DOWN.

&&

GKS
Local storm report, Dec 1, 6:15 AM CST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
615 AM CST SAT DEC 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     TSTM WND DMG     6 SSW BELLEVIEW         37.60N 90.79W
12/01/2018                   IRON               MO   911 CALL CENTER

            TREE DOWN ON HIGHWAY N NEAR THE COUNTY LINE.

&&
Local storm report, Dec 1, 6:18 AM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
618 AM CST SAT DEC 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     TSTM WND DMG     4 N CALEDONIA           37.83N 90.78W
12/01/2018                   WASHINGTON         MO   911 CALL CENTER

            TREE DOWN BLOCKING THE SOUTHBOUND LANE OF
            SOUTH HIGHWAY 21 JUST SOUTH OF FURNACE CREEK
            ROAD.

&&
Local storm report, Dec 1, 6:24 AM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
624 AM CST SAT DEC 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 AM     TSTM WND DMG     1 WSW LIBERTYVILLE      37.70N 90.30W
12/01/2018                   ST. FRANCOIS       MO   LAW ENFORCEMENT

            TREES DOWN.

&&
Local storm report, Dec 1, 6:26 AM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
626 AM CST SAT DEC 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     TSTM WND DMG     6 N MARQUAND            37.52N 90.15W
12/01/2018                   MADISON            MO   LAW ENFORCEMENT

            TREES DOWN.

&&

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 2:37 AM CSTSevere Thunderstorm WarningLSXIron, Reynolds38 min
Dec 1, 2:54 AM CSTSpecial Weather StatementLSXCrawford, Gasconade, Osage, Washington51 min
Dec 1, 3:11 AM CSTSevere Thunderstorm WarningLSXIron, Madison, Sainte Genevieve, Saint Francois, Washington49 min
Dec 1, 3:32 AM CSTTornado WarningLSXMadison15 min
Dec 1, 3:54 AM CSTSevere Thunderstorm WarningLSXSainte Genevieve29 min

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.